Schizoaffective, Schizophrenic Voices Can Say Good Things
Schizoaffective, schizophrenic voices are a nuisance, to say the least, but schizoaffective, schizophrenic voices can say good things. I usually try not to listen to them, but sometimes my schizoaffective voices are so loud even music can’t drown them out. And sometimes, as other people with schizophrenia or schizoaffective disorder may know, the voices say good, or even helpful, things. What’s up with that?
Schizoaffective or Schizophrenic Voices Can Give Good Advice
My schizoaffective voices talk a lot about smoking. One time I told my dad I was hearing voices, and he asked me what they were saying. “They’re saying smoking is bad for you,” I reported, from what seemed like another world even though he was sitting right next to me.
“Well, they’re right. You should listen to them,” he said.
Honestly, I don’t know why my voices talk so much about smoking. I quit smoking over four years ago. I’ve noticed that the word “smoking” is often a code word my voices use for something else. Sometimes when they say “she’s smoking” (referring to me), they mean I’m calming down. This makes sense, because people smoke to calm down. Sometimes they say, “You look so beautiful when you’re smoking.”
I hate it when my voices flip-flop on the issues.
I heard voices last night. They break through my medication. And they had a lot of comments about smoking. Good and bad things. I think most people, even those who aren’t schizophrenic or schizoaffective and don’t hear voices, will understand when I say I just want the voices to go away -- even if the voices sometimes give good advice. My husband thinks that maybe the voices are reminding me that smoking is bad for me because I haven’t really found a good way to relax since I quit smoking.
Good Advice Aside, Schizophrenic Voices Are Awful
I’m going to work tonight and I’m so afraid I’ll hear voices at work. I tried a medication that kept the voices at bay, but it wreaked havoc on my stomach. I felt incapacitated by pain and cramps. So I went off the medication under the supervision of my psychopharmacologist. But then the voices returned. As the old saying goes, I’m stuck between a rock and a hard place.
The fact is, whether they’re saying useful things or not, hearing voices is awful. Medication side effects are awful, too. I guess the only thing that helps right now is to know I’ve heard voices at work before and I have gotten through it. I have an on-demand medication to help switch them off. I have a ritual of drinking tea or water and keeping calm around me. I call my family and they check back with me at 10 or 15 minute intervals as the voices dim. It all helps a lot, even if it’s not a cure.
How to Cope With Hearing Voices, Auditory Hallucinations
Photo by Elizabeth Caudy.
Caudy, E. (2016, July 28). Schizoaffective, Schizophrenic Voices Can Say Good Things, HealthyPlace. Retrieved on 2022, August 17 from https://www.healthyplace.com/blogs/creativeschizophrenia/2016/07/when-schizophrenic-schizoaffective-voices-say-good-things
Author: Elizabeth Caudy
Rose .and anyone else reading .. It's good to check "side affects" for whatever medicine your taking on google . This is really important info I think because for the longest time I noticed I started having personality problems, not wanting to be around people, mood swings , and I finally googled my side affects for the medicine I was taking at the time and found out believe it or not the medicine had all the symptoms. it said a side effect could be personality disorder. I was shocked because it's like we deal with enough having schizoaffective or whatever you might have with on top dealing with these awful side effects. It's such a struggle. I hope and pray the best for everyone who deals with these illnesses. Keep your head up and things will get better.
Thank you for the article about coping with voices I have schitzoaffective disorder with borderline personality disorder traits and my voices are going day and night plus mood swings like a roller coaster, I welcomed this I am hoping the recent increase in my meds help.